MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC RAPIDTRANSIT 135CM; CATHETER, CONTINUOUS FLUSH

CODMAN AND SHURTLEFF, INC RAPIDTRANSIT 135CM; CATHETER, CONTINUOUS FLUSH
Model Number 601-231
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr is to include the additional event information received on 8/30/2020.The additional event information resulted in a change in the reportability of this complaint.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, fax, and e-mail address, was not reported.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during an emergent coil embolization, a 135cm rapidtransit microcatheter (601231, 17740800) was used to advance a snare (boston scientific) because a target, stryker coil (unknown size) had become unraveled.The snare advanced along the rapidtransit (complaint device), but the snare was not able to advance on the way of the complaint device.The physician tried several times, but the same issue continued.Therefore, the complaint device and the snare were removed from the patient.The complaint device was replaced with another same sized microcatheter.The snare advanced along the microcatheter and the coil was removed from the patient.The procedure was completed.No patient injury was reported.Additional information received indicated that a different microcatheter became unraveled.The coil became unlabeled inside the microcatheter for coil embolization.When the physician tried to insert the microcatheter a little further into the aneurysm, the microcatheter fell off and the coil was unlabeled outside the microcatheter.The physician went up the complaint product to remove the coil.However, the meandering of the blood vessel was straight, and the concomitant snare should have risen normally without any problems, but it did not go up.The snare went up when the physician used a different microcatheter.The physician commented that the product might have been slightly kinked, but it is unclear because the complaint device will not be returned.Additional information was received indicated that the vertebral artery was the target location.Continuous flush on the microcatheter was maintained.No excessive force was applied to the device.The customer states there is no additional information available.The device was not returned for analysis; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 17740800 number, and no non-conformance's related to the reported complaint condition were identified with the information available and without the product available for analysis, the reported customer complaints of ¿catheter (body/shaft) - inadequate support¿ , ¿catheter (body/shaft) - kinked/bent-in patient¿ and ¿catheter (body/shaft) - obstructed with mc loss of cerebral target position¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) warns to never advance or withdraw an intraluminal device against resistance.Movement or force of catheter or guide wire against resistance could dislodge a clot, perforate a vessel wall, or severely damage the catheter and/or guide wire.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics (i.E.¿blood vessel was straight¿) and device selection may have contributed to the reported issues.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during an emergent coil embolization, a 135cm rapid transit microcatheter (601231, 17740800) was used to advance a snare (boston scientific) because a target, stryker coil (unknown size) had become unraveled.The snare advanced along the rapid transit (complaint device), but the snare was not able to advance on the way of the complaint device.The physician tried several times, but the same issue continued.Therefore, the complaint device and the snare were removed from the patient.The complaint device was replaced with another same sized microcatheter.The snare advanced along the microcatheter and the coil was removed from the patient.The procedure was completed.No patient injury was reported.Additional information received indicated that a different microcatheter became unraveled.The coil became unlabeled inside the microcatheter for coil embolization.When the physician tried to insert the microcatheter a little further into the aneurysm, the microcatheter fell off and the coil was unlabeled outside the microcatheter.The physician went up the complaint product to remove the coil.However, the meandering of the blood vessel was straight, and the concomitant snare should have risen normally without any problems, but it did not go up.The snare went up when the physician used a different microcatheter.The physician commented that the product might have been slightly kinked, but it is unclear because the complaint device will not be returned.Additional information was received indicated that the vertebral artery was the target location.Continuous flush on the microcatheter was maintained.No excessive force was applied to the device.The customer states there is no additional information available.

Brand Name
RAPIDTRANSIT 135CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key10567646
Report Number1226348-2020-00464
Device Sequence Number14190319
Product Code KRA
UDI-Device Identifier10886704028321
UDI-Public10886704028321
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972518
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number601-231
Device Catalogue Number601231
Device Lot Number17740800
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2020
Initial Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE (BOSTON SCIENTIFIC); TARGET, STRYKER COIL